Puerto Rico, 2015Hail in Puerto Rico, September 2, 2015
September 2, 2015 · NWS SJU · 1 event in 1 county or zone
The combination of lingering moisture associated with a wave, low level instability and the local effect resulted in convective activity mainly across the interior and northwestern PR.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of lingering moisture associated with a wave, low level instability and the local effect resulted in convective activity mainly across the interior and northwestern PR.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 2, 11:35 AM AST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 2, 11:35 AM AST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1135 AM AST WED SEP 2 2015
.UPDATE...
DRY AIR ADVECTION WAS OBSERVED WITH THE AVAILABLE SATELLITE
IMAGES ACROSS THE LOCAL. TJSJ 02/12Z SOUNDING SHOWS A TPW OF 1.72
INCHES...A VALUE AROUND THE PERCENTILE 25TH FOR SEPTEMBER. THE
COMBINATION OF THE LINGERING MOISTURE ASSOCIATED WITH YESTERDAYS
WAVE...LOW LEVEL INSTABILITY AND THE LOCAL EFFECT WILL BE ENOUGH
TO PRODUCE SOME CONVECTIVE ACTIVITY MAINLY ACROSS THE INTERIOR AND
NORTHWESTERN PUERTO RICO DURING THE AFTERNOON HOURS. IN
ADDITION...SOME SHOWERS ARE POSSIBLE TO DEVELOP IN THE WAKE OF EL
YUNQUE TOO. MINOR CHANGES WERE INTRODUCE TO THE PREVIOUS FORECAST.
&&
.AVIATION...
VFR CONDITIONS DURING MOST OF THE FORECAST PERIOD...HOWEVER SOME
SHRA/TSRA CAN BE EXPECTED OVER TJMZ...TJBQ DURING THE AFTERNOON
HOURS. ALSO SOME SHRA ARE POSSIBLE FROM TIME TO TIME ACROSS TJSJ.
AFTER SUNSET...MOST OF THE SHRA/TSRA ACTIVITY ARE EXPECTED TO
DECREASE. WINDS AT 5 TO 10 KNOTS INCREASING AT 10 TO 15 WITH
HIGHER GUST MAINLY NEAR TSRA/SHRA.
&&
.MARINE...SEAS WILL REMAIN BELOW 4 FEET WITH WINDS UP TO 15
KNOTS. SHOWER AND THUNDERSTORM ACTIVITY CAN PRODUCE HAZARDOUS
MARINE CONDITIONS MAINLY ACROSS THE NORTHWESTERN SECTIONS OF
PUERTO RICO.
&&
.PREV DISCUSSION... /ISSUED 542 AM AST WED SEP 2 2015/
SYNOPSIS...TUTT WILL LINGER OVER THE FORECAST AREA FOR THE NEXT
SEVERAL DAYS. MID LEVEL RIDGE WILL MOVE OVER THE ISLANDS LATER
TODAY...CONTINUING FOR THE REST OF THE WEEK. LINGERING MOISTURE
ASSOCIATED TO A TROPICAL WAVE WILL COMBINE WITH DIURNAL EFFECTS TO
INDUCE AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. FAIR WEATHER
CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS WITH AFTERNOON
CONVECTION OVER WESTERN PR.
DISCUSSION...SHOWERS AND THUNDERSTORMS WERE OBSERVED OVERNIGHT
MAINLY OVER THE ATLANTIC WATERS WITH A FEW OF THEM REACHING PARTS
OF THE NORTHERN U.S. VIRGIN ISLANDS AND NORTHEASTERN PR.
HOWEVER...THE HEAVIEST RAINFALL WAS OVER THE COASTAL WATERS. FOR
THE REST OF THE MORNING HOURS THERE IS STILL A CHANCE THE SAME
AREAS EXPERIENCE SOME RAINFALL ACTIVITY...ALTHOUGH NOT SIGNIFICANT
AS MID LEVEL DRY AIR WILL FILTER ACROSS THE REGION FROM THE EAST
LATER TODAY. HOWEVER...CONDITIONS ARE FAVORABLE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP WITH HEAVY RAINFALL THAT CAN LEAD TO
URBAN AND SMALL STREAM FLOODING THIS AFTERNOON NORTH OF THE
CORDILLERA CENTRAL AND THE SAN JUAN METRO AREA.
AFTER TODAY...FAIR WEATHER CONDITIONS ARE EXPECTED AS TUTT IS
FORECAST TO BE ON ITS UNFAVORABLE SIDE TO ENHANCE CONVECTION AND
THE DUE TO THE INTRUSION OF MID LEVEL DRY AIR. HOWEVER...PASSING
LIGHT SHOWERS ARE EXPECTED TO REACH SECTIONS OF THE USVI AND EASTERN
PUERTO RICO DURING THE OVERNIGHT AND EARLY MORNING HOURS WITH
DIURNAL INDUCED SHOWER AND THUNDERSTORM ACTIVITY OVER THE INTERIOR
AND WESTERN SECTIONS OF PR EACH AFTERNOON.
AVIATION...VFR CONDS EXPECTED THROUGH THE MORNING HOURS WITH
VCSH/VCTS AT TJSJ THROUGH AROUND 02/11Z. AFTERNOON CONVECTION WILL
LIKELY DEVELOP SHRA/TSRA IN AND AROUND TJSJ/TJBQ/TJMZ AFTER
02/16Z...LINGERING TROUGH THE AFTERNOON UNTIL 02/23Z. MVFR CONDS ARE
POSSIBLE AT TJMZ AND TJBQ...MTN OBSCURATIONS ARE LIKELY. WINDS WILL
BE FROM THE EAST TO E-SE AT ABOUT 10 KNOTS TODAY...GUSTY NEAR
SHRA/TSRA. WINDS WILL DIMINISH AFTER 02/23Z.
MARINE...SEAS WILL REMAIN AT 4 FEET OR LESS FOR THE NEXT SEVERAL
DAYS AND LIGHT TO MODERATE EAST-SOUTHEAST WINDS ARE ALSO EXPECTED
TO PREVAIL THRU THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 92 79 93 79 / 50 20 10 10
STT 89 81 88 79 / 40 20 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&
27/71
Hazardous weather outlook, Sep 2, 5:58 AM AST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
558 AM AST WED SEP 2 2015
AMZ710>745-PRZ001>013-031000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
558 AM AST WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF
THE NORTHWESTERN QUADRANT OF PUERTO RICO AS WELL AS THE NORTH
CENTRAL AND ISOLATED THUNDERSTORMS ACROSS THE SAN JUAN
METROPOLITAN AREA.
.FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER
SERVICE IN SAN JUAN.
AMZ715-725-VIZ001-002-031000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
558 AM AST WED SEP 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 2, 1:15 PM AST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
115 PM AST WED SEP 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TROPICAL STORM LARES 18.30N 66.88W
08/27/2015 LARES PR PUBLIC
A ZINC ROOF WAS BLOWN AWAY AT BARRIO BARTOLO IN PALMA
SOLA SECTOR.
1000 PM TROPICAL STORM UTUADO 18.27N 66.71W
08/27/2015 UTUADO PR PUBLIC
POWER LINES AND TREES WERE REPORTED DOWNED AT PR-605.
1000 PM TROPICAL STORM COMERIO 18.22N 66.22W
08/27/2015 COMERIO PR NEWSPAPER
TREES DOWNED AT ROAD PR-778.
1000 PM TROPICAL STORM AGUAS BUENAS 18.26N 66.11W
08/27/2015 AGUAS BUENAS PR NEWSPAPER
TREES AND POWER LINES DOWNED IN FABIAN MORALES SECTOR.
1000 PM TROPICAL STORM COMERIO 18.22N 66.22W
08/27/2015 COMERIO PR EMERGENCY MNGR
TREES WERE REPORTED DOWNED AT PR-155.
1000 PM TROPICAL STORM ADJUNTAS 18.17N 66.72W
08/27/2015 ADJUNTAS PR NEWSPAPER
TREES WERE REPORTED DOWNED AT PR-123 AND PR-135.
1000 PM TROPICAL STORM CIDRA 18.18N 66.16W
08/27/2015 CIDRA PR NEWSPAPER
TREES DOWNED WERE REPORTED AT BARRIO RABANAL IN ALMIRANTE
SECTOR.
1000 PM TROPICAL STORM CANOVANAS 18.38N 65.91W
08/27/2015 CANOVANAS PR NEWSPAPER
TREES WERE DOWNED AT ROUTE PR-66, KM 9.9.
1000 PM TROPICAL STORM MARICAO 18.19N 66.98W
08/27/2015 MARICAO PR NEWSPAPER
PREMA REPORTED 36 HOUSES WITH ROOF DAMAGES ACROSS THE
WESTERN INTERIOR AND SOUTHERN SLOPES MUNICIPALITIES
ASSOCIATED WITH TROPICAL STORM ERIKA.
1000 PM TROPICAL STORM SAN JUAN 18.41N 66.06W
08/27/2015 SAN JUAN PR EMERGENCY MNGR
TROPICAL STORM ERIKA AFFECTED PUERTO RICO ON AUGUST 27,
2015. SEVERAL WIND DAMAGES ASSOCIATED WITH TROPICAL STORM
FORCE WINDS WERE REPORTED. SEVERAL TREES WERE DOWNED AS
WELL AS POWER LINES. 250,000 PEOPLE WERE WITHOUT POWER.
AGRICULTURAL SECTOR DAMAGES WERE ESTIMATED AROUND 17.37
MILLION DOLLARS. DOZENS OF ELECTRICAL POWER POLES WERE
REPORTED DAMAGED.
&&
FCASTROHail, Barranquitas
- When
- September 2, 2:00 PM AST to 5:15 PM AST
- Where
- Barranquitas County, 8.64 mi SW of Naranjito to 6.5 mi SW of Naranjito
- Measured
- 0.25 in hail
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.193, -66.324
Pea sized hail observed in Barranquitas at Quebrada Grande sector.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, September 2 to 3, 20151 death · 1 event
- Lightning Strike in Minnesota, September 2, 2015$250,000 · 1 event
- Hail and Damaging Winds in Virginia, September 2, 2015$7,000 · 1.25 in hail · 9 events
- Hail in Michigan, September 2, 20151.75 in hail · 8 events
- Damaging Winds in Ohio, September 2, 2015$12,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Wisconsin, September 2, 2015$2,000 · 1 in hail · 3 events
- Lightning Strike and Heavy Rain in Florida, September 2, 2015$2,000 · 3 events
- Flood and Damaging Wind in Virginia, September 2, 2015$2,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Huron, September 2, 20153 events
- Waterspout in South Atlantic Coastal Waters, September 2, 20152 events
- Flash Flooding in Wisconsin, September 2, 20152 events
- Damaging Winds in Virginia, September 2, 2015$6,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602886.